MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACLIP II BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. ULTRACLIP II BREAST TISSUE MARKER
Model Number 864017
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a manufacturing review could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Journal article review: the journal article ¿breast tissue markers: why? what¿s out there? how do i choose? was based on the purpose and use of breast tissue markers placement, unique features of biopsy markers and modality specific disability.The article also discussed patient consent biopsy tissue marker migration and what factors one should consider when selecting a specific biopsy marker based on modality used.The article reported that some biopsy clips made of stainless steel and biodur 108 are susceptible to causing mri artifact.Three mri images that demonstrated artifact were identified as biodur 108 breast tissue marker.There is no specific patient details or information surrounding artifact identified in mri images.Shah, d., mehta, a., talati, n., brem, r., margolies, l.(2018).Breast tissue markers: why? what¿s out there? how do i choose?.Clinical imaging, 52, 123-136.Https://doi.Org/10.1016/j.Clinimag.2018.07.003.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported in an article in clinical imaging titled 'breast tissue markers: why? what's out there? how do i choose?' that some breast tissue markers made of stainless steel and biodur 108 are susceptible to creating mri artifacts.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a manufacturing review could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Journal article citation: shah, d., mehta, a., talati, n., brem, r., margolies, l.(2018).Breast tissue markers: why? what¿s out there? how do i choose?.Clinical imaging, 52, 123-136.Https://doi.Org/10.1016/j.Clinimag.2018.07.003.H10: g4 (pma/510k).H11: b5 (event), b7 (other relevant history), d4 (lot#), e1 (initial reporter name and address).H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported in an article from clinical imaging titled, "breast tissue markers: why? what¿s out there? how do i choose?" that some breast tissue markers made of stainless steel and biodur 108 are susceptible to creating mri artifacts which obscures assessment of the surrounding tissue when imaging.

Brand Name
ULTRACLIP II BREAST TISSUE MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7950012
Report Number2020394-2018-01885
Device Sequence Number1343698
Product Code NEU
UDI-Device Identifier00801741032301
UDI-Public(01)00801741032301
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063238
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number864017
Device Catalogue NumberUNKUCLIPII
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;